MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFS30
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A review of the device history records shows there were no observations recorded during manufacture suggest an issue of this nature would occur with this lot of product.A product sample was received for evaluation.Visual and functional testing were performed.One (1) sample was received without its original packaging inside a ziploc bag.Sample was received in used conditions, with its obturator and with its certificate of safe handling.Visual inspection was performed at 12 under normal lighting to received unit, in order to detect any damage on the cuff.During the visual inspection, black spots were found in the tube.The unit as inflated with 5 cubic centimeter of air in order to see if there was any functional problem.When inflating the unit with air, the cuff inflated without problems.A review of the manufacturing process for part and list number, was conducted by quality engineer in order to verify that there are no situations or practices that could create the event as described in description of non-conformance section.All procedures are being carried appropriate.During the verification, 32 assemblies were reviewed to see if they had a molding issue such as short shot, cuts, split, voids, bubble or contamination according to procedures, no damage was detected on the units.The root cause of the reported issue could not be confirmed during evaluation; however, the most probable root cause is that damage occurred after the device left the manufacturing site.As a preventive action production personnel was notified by quality engineer as awareness of the defect reported by the customer.
 
Event or Problem Description
It was reported that the cuff of the canula is defective after 2 sterilization (vs 5 sterilization recommended by the manufacturer).Customer requires a replacement or credit.No patient injury was reported.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15624908
Report Number3012307300-2022-24789
Device Sequence Number6184123
Product Code JOH
UDI-Device Identifier10351688518606
UDI-Public10351688518606
Combination Product (Y/N)N
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2023
Device Model Number67PFS30
Device Catalogue Number67PFS30
Device Lot Number3692737
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2022
Initial Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 MO
Patient SexMale
Patient Weight3 KG